MAUDE Adverse Event Report: DEPUY MITEK LLC US ANGLED END EFFECT ELECTRODE, 21º; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US ANGLED END EFFECT ELECTRODE, 21º; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 225304
Medical Device Problem Code Blocked Connection (2888)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Reporter is a j&j employee.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in japan that during an unknown procedure of the shoulder on (b)(6) 2023, it was observed that the angled end effect electrode, 21º device by a handpiece when it was connected to the handpiece.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary : the complaint device was received and evaluated.Visual inspection revealed that signs of activation and scratches were observed on the active tip.The vapr hand piece used was not received for evaluation.The device was sent to the manufacturer for further testing.The vapr 3.5mm end 21 deg -ea was returned to manufacturer for evaluation.The manufacturer conducted visual inspection and functional test of device received by customer.The visual inspection revealed that the device not returned in the original packaging, no handpiece returned, no clear signs of activation.Signs on the pcb that the device was connected to a handpiece.The electrical test was performed; as a result, all the continuity test passed.The device was connected to vapr vue generator and available settings were, the activation was as expected on both modes.The device was repeatedly disconnected and connected to the generator with correct recognition seen on each event, the device was also ¿wiggled¿ during connection and after connection looking for any failure in recognition.No issues were seen.A manufacturing record evaluation was performed for the finished device u2111148, and no non-conformances were identified.The device as presented passed all electrical and functional checks with no issues noted.The complaint device was found to meet the manufacturers specification; the customers complaint cannot be substantiated.The root cause of the customer reported problem could not be determined.At this point in time, no corrective action is required, and no further action is warranted.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
ANGLED END EFFECT ELECTRODE, 21º
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16419063
Report Number1221934-2023-00849
Device Sequence Number17020294
Product Code GEI
UDI-Device Identifier10886705009282
UDI-Public10886705009282
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K992406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number225304
Device Catalogue Number225304
Device Lot NumberU2111148
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2023
Supplement Date Received by Manufacturer03/30/2023
06/15/2023
Initial Report FDA Received Date02/22/2023
Supplement Report FDA Received Date03/31/2023
06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown